Alert archive / Minnesota / Wind Chill Advisories in 2006
Wind Chill Advisory 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Feb 16, 2006, 3:56 AM CST for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Feb 16, 2006, 6:00 PM CST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2006, 3:56 AM CST (09:56 UTC)
- In effect from
- Feb 16, 2006, 6:00 PM CST
- Expired
- Feb 18, 2006, 10:21 AM CST
- In force
- 40 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.9 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 15, 9:08 PM CST, 6 hours 48 minutes earlier.
Area forecast discussion, Feb 15, 9:08 PM CST, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 908 PM CST WED FEB 15 2006 .DISCUSSION... SPLIT FLOW WAS ACROSS NORTH AMERICA WITH SOUTHERN STREAM OVER THE CENTRAL PLAINS AND NORTHERN STREAM ALONG THE INTERNATIONAL BORDER. UPPER LEVEL LOW OVER MB WILL MOVE SOUTHWEST INTO SK BY MORNING. COLD AIR WAS UNDER THE UPPER LOW. WEAK LOW PRESSURE WAS LOCATED WEST OF LAKE YWG WITH A COLD FRONT EXTENDING INTO SOUTHERN SK. SURFACE HIGH PRESSURE OVER THE NORTHWEST TERRITORIES WILL INTENSIFY AND DROP SOUTH INTO AB BY MORNING. WEAK LOW LEVEL WARM ADVECTION WILL OCCUR OVERNIGHT SOUTH OF FRONT. HOWEVER NOT UNTIL MID LEVEL CLOUDS MOVE IN LATER TONIGHT, GOOD RADIATIONAL COOLING WILL DOMINATE THE WARM ADVECTION. BEST COLD ADVECTION FORECAST TO OCCUR IN WESTERN ND THU. ENHANCED IR LOOP INDICATES CIRRUS CLOUDS CROSSING ND/SD BORDER AND MOVING NORTHEAST WITH DEVELOPING SYSTEM OVER STATES TO THE SOUTH. MID AND HIGH CLOUDS WERE ALSO DEVELOPING OVER SOUTHERN SK AND SPREADING EAST AS COLD AIR AT LOW AND MID LEVELS MOVES SOUTH. WILL CONSIDER LOWER TEMPERATURES FOR TONIGHT. && .PREVIOUS DISCUSSION... FORECAST CHALLENGE TO BE TEMPERATURES AND WIND CHILL VALUES. 12Z GFS/NAM INITIALIZED DECENT WITH GFS A BIT BETTER ON 850MB TEMPS AND WILL FOLLOW. BIGGEST DIFFERENCE BETWEEN TWO MODELS IS HANDLING OF ARCTIC COLD FRONT THU NIGHT. NAM IS MUCH FASTER WITH GFS HOLDING BACK COLD SURGE UNTIL FRI MORNING. OTHER OP MODELS (UKMET...ECMWF...UCAR MM5) AGREE WITH GFS LEADING TO MORE CONFIDENCE IN ITS SOLUTION. UPPER LOW TO CONTINUE MOVING SW FROM HUDSON BAY UNTIL IT REACHES MONTANA AND THEN SHIFTS EAST. 925-850MB TEMPS WARM A BIT OVERNIGHT AS SYSTEM ACROSS CENTRAL US ORGANIZES AND BEGINS TO PROPAGATE E. THIS SHOULD LEAD TO SFC TEMPS A BIT WARMER WITH SIMILAR SYNOPTIC CONDITIONS TO LAST NIGHT. CENTRAL PLAINS SYSTEM SHIFTS TO THE GREAT LAKES ON THU AS UPPER LOW ACROSS CANADA REACHES INTERNATIONAL BORDER. TOUGH TO SAY HOW HIGH TEMPS WILL GET BEFORE WEAK 925MB- 850MB COLD AIR ADVECTION BEGINS. WILL STICK WITH CURRENT FORECAST...BUT WITH STRONGER FEB SUN VALUES MAY GET A BIT HIGHER. ARCTIC FRONT SWEEPS THROUGH FA THU NIGHT INTO FRI MORNING. SHOULD BE ENOUGH FRONTOGENETICAL FORCING FOR FLURRIES...WITH LIMITED MOISTURE PREVENTING ANYTHING MORE. -30C TO -35C 850MB COLD POOL ACROSS FA ON FRI. SFC TEMPS UNDER THIS AIRMASS IN CANADA WERE -25F TO -30F THIS MORNING WITH HIGHS -10F TO -15F THIS AFTERNOON. DO EXPECT THIS AIRMASS TO MODIFY A BIT AS IT MOVES SOUTH...THUS WILL GO -20F TO -25F FOR LOWS AND -5F TO -10F FOR HIGHS ON FRI. WITH 925MB WINDS OF AROUND 25KTS AND INCREASING PRESS GRADIENT EXPECT SFC WINDS AT LEAST 10-20MPH THU NIGHT INTO FRI. THIS LEADS TO WIND CHILL VALUES AT LEAST ADVISORY CRITERIA THU NIGHT THROUGH FRIDAY...AND WARNING CRITERIA FOR A TIME THU NIGHT INTO FRI MORNING. WILL HOLD OFF ON ANY HEADLINES WITH THESE CONDITIONS NOT EXPECTED UNTIL 3RD-4TH PERIOD. 850MB COLD POOL SHIFTS EAST ON SATURDAY AS TEMPS MODERATE A BIT...BUT STILL COLD. .LONG TERM...SUN THRU WED...FAIRLY WEAK NORTHWEST FLOW WILL PREVAIL OVER THE AREA MUCH OF THE WEEK AS THE JET STREAM REMAINS CONFINED TO THE SOUTHERN CONUS. A SPRAWLING AREA OF ARCTIC HIGH PRESSURE CENTERED OVER THE CENTRAL PLAINS LATE IN THE WEEKEND SLIDES EAST AS ANOTHER CANADIAN HIGH MOVES ALONG THE SPINE OF THE ROCKIES. THE AIRMASS STARTS OFF VERY COLD WITH SLIGHT WARMING EXPECTED BY MID-WEEK THANKS TO A WEAK WESTERLY/DOWNSLOPE GRADIENT. WITH THE MAIN STORM TRACK REMAINING WELL SOUTH OF THE AREA...SIGNIFICANT MOISTURE WILL BE HARD TO COME BY...SEVERELY LIMITING OUR CHANCES OF SEEING MEASURABLE PRECIPITATION. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
Hazardous weather outlook, Feb 15, 5:51 AM CST, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 551 AM CST WED FEB 15 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 551 AM CST WED FEB 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DANGEROUS WIND CHILLS OF 20 BELOW TO 30 BELOW ZERO ARE EXPECTED DURING THE DAY ON THURSDAY AS AN ARCTIC FRONT MOVES SOUTH ACROSS THE REGION. WIND CHILLS MAY REACH 30 BELOW TO 45 BELOW ZERO AT TIMES FROM THURSDAY NIGHT THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GV
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:56 AM CST | Wind Chill Warning | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more | 54 hr |
Nearby
Wind Chill Advisories in Minnesota, 2006Wind Chill Advisories in North Dakota, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.